MAUDE Adverse Event Report: ROCHE DIABETES CARE, INC. ACCU-CHEK ® GUIDE ME; BLOOD GLUCOSE MONITORING DEVICE

ROCHE DIABETES CARE, INC. ACCU-CHEK ® GUIDE ME; BLOOD GLUCOSE MONITORING DEVICE
Model Number 08387052001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 10/15/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The caller alleged an incident where the meter was unavailable for use due to an e-4 message on (b)(6) 2021, at an unknown time.The customer experienced symptoms of high blood glucose levels consisting of headache and sweating.The customer was incapable of providing self-treatment at the time of the error message.At 1:00am, the customer was able to get a successful reading of 400 mg/dl.The reporter stated that after the 400 mg/dl reading, she provided the customer with 34 units of long acting insulin (unable to recall the name).She called the va nurse because she was uncertain if she had administered the insulin correctly.The customer is scheduled to take 40 units of insulin, but out of fear and her non experience with administering medication she only provided him with 34 units.She retested the customer with the nurse on the phone, and the result was 300 mg/dl at 1:15am.The nurse advised to recheck later, because his levels were decreasing.The final reading was at 3:00am, and the result was 200 mg/dl.The reporter stated it is hard to determine how the customer is feeling based on his other health conditions.The customer always has headache which is a primary symptom of his trigeminal nerve condition.The reporter stated she is unable to determine when the customer felt better after receiving the insulin because he is always in pain due to other health conditions.On (b)(6) 2021, the customer was diagnosed with stage 4 cancer; type of cancer was not provided.The customer was not taken to the hospital, nor emts were called.The treatment was provided at home by a friend calling and reporting the information.The reporter is not alleging that the meter caused or contributed to the incident.
 
Additional Manufacturer Narrative
This supplemental mdr is being submitted as a part of a retrospective review and remediation effort based on errors that occurred in the submission of mdrs for incorrect manufacturer name and/or address.A non-conformance report (ncr) ¿ 16847 to implement corrective actions was opened on january 29, 2025.Device performance and/or risk profile are not impacted.

Brand Name
ACCU-CHEK ® GUIDE ME
Common Device Name
BLOOD GLUCOSE MONITORING DEVICE
Manufacturer (Section D)
ROCHE DIABETES CARE, INC.
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ALTEK MEDICAL LIMITED.
3rd main street
2f, building no. 1
jiangsu AL 21530 1
CH   215301
Manufacturer Contact
john krug
9115 hague road
na
indianapolis, IN 46250-0457
3175212484
MDR Report Key12711853
Report Number3011393376-2021-03360
Device Sequence Number17337083
Product Code NBW
UDI-Device Identifier00365702702431
UDI-Public00365702702431
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K181131
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number08387052001
Device Catalogue Number08387052001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/16/2021
07/22/2025
Initial Report FDA Received Date10/28/2021
Supplement Report FDA Received Date11/18/2021
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARBAMAZEPINE.; LONG LASTING INSULIN.; CARBAMAZEPINE; LONG LASTING INSULIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight89 KG